Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Paducah, KY

April 9, 2021Williamson County, Illinois

NWS Paducah, KY issued this special weather statement at Apr 9, 2021, 4:36 PM CDT for Williamson County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 4:36 PM CDT (21:36 UTC)
Expired
Apr 9, 2021, 5:15 PM CDT
In force
39 min
Issued by
NWS Paducah, KY

County Williamson County, IL

The radar

The Paducah radar (KPAH), 83 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

636 
WWUS83 KPAH 092136
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
436 PM CDT Fri Apr 9 2021
 
ILZ081-085-092215-
Franklin IL-Williamson IL-
436 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON AND
SOUTHEASTERN FRANKLIN COUNTIES UNTIL 515 PM CDT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm over
Johnston City, moving east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Marion, Herrin, West Frankfort, Johnston City, Zeigler, Energy,
Pittsburg, Thompsonville, Orient, Hanaford, Freeman Spur, Whiteash,
Williamson County Regional Airport and Spillertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

&&

LAT...LON 3774 8871 3770 8900 3790 8907 3799 8871
TIME...MOT...LOC 2135Z 249DEG 15KT 3783 8897 

$$

SMITH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Apr 9, 3:10 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 9, 3:10 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
310 PM CDT Fri Apr 9 2021

.SHORT TERM...(Tonight through Sunday night)
Issued at 310 PM CDT Fri Apr 9 2021

A few showers have developed from an area of agitated cumulus from
the Ozark Foothills northeast along a confluence zone across
southern Illinois and into Gibson county Indiana. Instability is
fairly limited east of the Mississippi, so would expect some
bubbling to continue with possibly a stray lightning strike, but
the stronger showers and any storms should have a hard time
sustaining themselves for long.

SPC's mesoanalysis indicates that there is around 1000J/kg of
mixed-layer CAPE over much of southeast Missouri, but it may still
be struggling with a cap. Therefore the cu field is locked to the
better terrain for now. A broken band of thunderstorms is lifting
northeast into southwest/south central Missouri along a
progressive outflow. The 0-3KM bulk shear and SRH is not great, so
not thinking that there will be much organization of the
convection through the early evening.

The HRRR lifts a few cells into southeast Missouri through 00Z,
and then tries to push them eastward into west Kentucky this
evening. Meanwhile, storms are expected to fire along the cold
front over eastern Kansas and Oklahoma around 00Z. This convection
is likely to become organized as it primarily dives east southeast
into Arkansas through the evening. The northward extent of this
development is in doubt, but cannot rule out a few stronger cells
with wind or hail in our southwest counties after 06Z tonight.

The overall signal is for the frontal convection to do a split
with a mean-looking MCS diving to our south and more disorganized
convection lifting north with the surface low. Not sure if there
will be much convection left by 12Z as it attempts to push east of
the Mississippi. The cold front will reach the Mississippi by 15Z
Saturday and then clear the entire area by 21Z. At least scattered
showers will continue along and ahead of it. A few storms will
also be possible until the front passes.

A few wraparound showers may skirt the northwest and northern
edges of the forecast area late Saturday and Saturday night, but
most of this activity will stay northwest/north of the region.

.LONG TERM...(Monday through Friday)
Issued at 310 PM CDT Fri Apr 9 2021

The next work week still looks rather uneventful. Generally dry
conditions are forecast through the period. Temperatures compared to
this week will be cooler, with highs mainly in the 60s.

The longer term global models have been strongly hinting at a major
cooldown, but they have delayed the timing of the cooldown. As a
result, forecast temps will remain constant through the week. Highs
will be warmest on Monday ahead of a cold front, ranging from the
mid 60s to mid 70s. Otherwise, expect highs in the 60s with lows in
the 40s through Friday.

As far as precip chances, very little if any precip is expected.
There is a slight chance of showers with the cold front passage
Monday and Monday night. Tuesday appears dry behind the front.

Beyond Tuesday, the ensembles continue to depict a broad area of
negative 500 mb height anomalies over the northern states. These
negative height anomalies are forecast to slowly sink south and
increase late in the week. However, there is really not much of a
signal for precip despite the falling 500 mb heights and lack of a
strong surface high. The national model blend has littered the
forecast with 20 percent pops starting Wednesday. Given the model
differences in the large area of upper-level troughing approaching
our region, it is tough to rule out a few showers.

&&

.AVIATION...
Issued at 1250 PM CDT Fri Apr 9 2021

Confidence in any significant coverage of convection this
afternoon and evening is low, so will keep the TAFs dry for that
period. A band of showers is expected to move eastward across the
region overnight into Saturday morning, but instability is hard
to find at this time, so will not have any mention of TS or VCTS.
Not sure if there will be much impact on visibilities, but
certainly cannot rule out MVFR conditions in the showers. Lower
MVFR ceilings will develop as the showers arrive in the west, and
may lag the showers in the north and east. A brief IFR ceiling
cannot be ruled out, especially in the north. Gusty southwest
winds will diminish through the afternoon. Winds will back to
southeast tonight, and then pick up and become gusty from the
southwest behind the cold front Saturday morning.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...DRS
LONG TERM...MY
AVIATION...DRS
Hazardous weather outlook, Apr 9, 3:28 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
328 PM CDT Fri Apr 9 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
328 PM CDT Fri Apr 9 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected through early evening, mainly
over southeast Missouri. A few strong storms with locally gusty
winds and hail will be possible. Overnight, a few thunderstorms
will be possible amidst more widespread showers. A strong storm
with damaging wind cannot be ruled out over southern portions of
southeast Missouri and the Purchase Area of Kentucky.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A chance of thunderstorms will continue Saturday along and ahead
of a weak cold front that will move east through the entire region
by 4 PM. Locally heavy rainfall will be the primary concern.

Strong southwest winds will gust up to 35 mph at times behind the
cold front Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

DRS

In the hours before

Local storm report, Apr 9, 4:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
409 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             2 S GREENVILLE          37.10N 90.45W
04/09/2021  M0.70 INCH       WAYNE              MO   TRAINED SPOTTER

            NEAR CAMP ALLEN.

&&

KES
Local storm report, Apr 9, 4:11 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
411 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             GATEWOOD                36.58N 91.09W
04/09/2021  M0.88 INCH       RIPLEY             MO   PUBLIC

            RELAYED BY TV MEDIA.

&&

KES
Special weather statement, Apr 9, 4:16 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Paducah KY
416 PM CDT Fri Apr 9 2021

MOZ107-092200-
Carter MO-
416 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER COUNTY UNTIL
500 PM CDT...

At 415 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hunter, or 11 miles southeast of Van Buren, moving northeast at 20
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Ellsinore, Hunter and Grandin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

&&

LAT...LON 3705 9091 3705 9073 3700 9073 3700 9071
      3697 9072 3697 9070 3693 9070 3693 9068
      3688 9068 3681 9079 3683 9115
TIME...MOT...LOC 2115Z 220DEG 17KT 3687 9088

SMITH
Local storm report, Apr 9, 4:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
427 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             DONIPHAN                36.62N 90.82W
04/09/2021  E1.00 INCH       RIPLEY             MO   BROADCAST MEDIA

            QUARTER SIZE HAIL NEAR LONE STAR SCHOOL.

&&
Local storm report, Apr 9, 4:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
434 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             DONIPHAN                36.62N 90.82W
04/09/2021  E1.50 INCH       RIPLEY             MO   BROADCAST MEDIA

&&
Special weather statement, Apr 9, 4:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
436 PM CDT Fri Apr 9 2021

ILZ081-085-092215-
Franklin IL-Williamson IL-
436 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON AND
SOUTHEASTERN FRANKLIN COUNTIES UNTIL 515 PM CDT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm over
Johnston City, moving east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Marion, Herrin, West Frankfort, Johnston City, Zeigler, Energy,
Pittsburg, Thompsonville, Orient, Hanaford, Freeman Spur, Whiteash,
Williamson County Regional Airport and Spillertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

&&

LAT...LON 3774 8871 3770 8900 3790 8907 3799 8871
TIME...MOT...LOC 2135Z 249DEG 15KT 3783 8897

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:22 PM CDTSpecial Weather StatementPAHJackson38 min
Apr 9, 5:04 PM CDTSpecial Weather StatementPAHFranklin41 min
Apr 9, 5:20 PM CDTSpecial Weather StatementPAHFranklin40 min
Apr 9, 5:24 PM CDTSpecial Weather StatementPAHJackson36 min
Apr 9, 5:36 PM CDTAreal Flood AdvisoryPAHFranklin, Jackson, Perry, Williamson3 hr
Apr 9, 6:42 PM CDTSpecial Weather StatementPAHJefferson, Perry48 min
Apr 9, 6:57 PM CDTSpecial Weather StatementPAHJackson33 min
Apr 9, 3:45 PM CDTSpecial Weather StatementPAHWayne30 min
Apr 9, 4:01 PM CDTSpecial Weather StatementPAHRipley44 min
Apr 9, 4:16 PM CDTSpecial Weather StatementPAHCarter44 min
Apr 9, 4:22 PM CDTSevere Thunderstorm WarningPAHRipley38 min
Apr 9, 4:27 PM CDTSevere Thunderstorm WarningPAHButler, Carter, Wayne48 min
Apr 9, 4:30 PM CDTSevere Thunderstorm WarningPAHRipley30 min
Apr 9, 4:49 PM CDTSevere Thunderstorm WarningPAHButler, New Madrid, Stoddard41 min
Apr 9, 4:57 PM CDTSevere Thunderstorm WarningPAHWayne33 min
Apr 9, 5:03 PM CDTSevere Thunderstorm WarningPAHButler, Carter, Ripley, Wayne22 min
Apr 9, 5:49 PM CDTSpecial Weather StatementPAHScott, Stoddard41 min
Apr 9, 6:26 PM CDTSpecial Weather StatementPAHPerry34 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.